Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Got a pupil size of blood vessel on eye. Generally get redness in eye. Any serious problem?

Two weeks ago, I had a popped blood vessel on the outer side of the white portion of my right eye. It looked like a blot of blood bigger than the size of my pupil. It was scary to see. I removed my gas permeable hard contact lenses that I wear everyday during the day and wear my eyeglasses during the night. I did not wear my contact lenses and waited for the blood to disappear. In one week, it was clear. I waited three more days. I went to my ophthalmologist . Asked if I can put my contact lenses back on. And the answer was no. And made an appointment to see the doctor the next day. Later that day, the blood came out again but not in a blot, but instead the outer portion of the blot only. Scared me again. During the appointment, my ophthalmologist pricked the top portion of my eyes saying that the oily portion of my eyes were backed up. He gave me antibiotic with steroid ointment to apply into my eyes before bed for one week. Prior all these, I had always blood shot stingy burning red eyes every morning when I wake up. Put Refresh or the equivalent thereof but this only lubricates and the red was still there. I put the Complete or the equivalent from Walmart to remove the redness. I only do this in the mornings and before bed. But I still get the redness by half the day; maybe, four hours after I put the droppers and stays red and becomes redder as the day ends. Had this experience for quite a while. My question is: I did not prick my eyes. I do not take blood thinning drugs. What caused that scary popped blood vessel to appear?
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Ophthalmologist 's  Response
The blood that you observed on the sclera or the white part of the eye is called a subconjunctival hemorrhage. There may be various causes for this and the ones that could apply to you are trauma due to the Hard contact lenses you use, chronic coughing, constipaton or lifting heavy weights that raises intraocular pressure for a few seconds and can cause subconjunctival hemorrhage. Any rubbing of the eyes while the lenses are in can cause this condition. You have been asked to refrain from using contact lenses for a while and this maybe due to an allergic contact lens induced condition called giant papillary conjunctivitis. This will reduce tolerance to lenses, leave you with itchy eyes and redness and lenses that shift frequently in the eyes. If that is the case, steroid drops and lubricating drops are started till the condition resolves. Lenses can be resumed after treatment but patients are encouraged to try soft lenses instead. If you have an eyelid infection the tolerance to lenses also reduces and the infection is treated with steroid antibiotic combination ointment. The bleed you have experienced is probably due to your lenses and it would make sense to switch to more comfortable soft lenses if your refractive error is corrected adequately .
Answered: Mon, 25 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor